CSN Login
Members Online: 14

Chemo side effects

MikeM
Posts: 1
Joined: Mar 2003

My wife is being treated for Stage III A lung cancer. She received her first course of chemo consisting of Taxotere and Carboplatin on February 7th. Since then she has spent ten days in the hospital, and has not been without severe pain, continued nauseau, and has basically been bedridden since then. She is a breast cancer survivor and has undergone many different surgeries without having any major problems. Her oncologist has delayed the next course and is considering replacing the Taxotere with Gemzar.

Has anyone experienced this type of violent side effects during chemo? She was totally without symptoms until the chemo. We are concerned that we may have to stop the chemo because of the violent side effects.

Any insights would be helpful.

michaelcie
Posts: 133
Joined: Nov 2001

hi mike, yes I had side effects from cisplatnum, the second cycle,I crashed on it,and was hospitalized for three days. They kept me semi-consious until I got over the major side effects. As far as chemo goes, every cycle I would go for 10-14 days of vomiting , it is the chemo, ask for anti-nausea medications, they didn't work for me but alot of people I have talked to it has helped. Good luck and God bless, mike. There is a pretty good chat site at: www.oncochat my nick there is "handle"

schuyler
Posts: 32
Joined: Nov 2002

Hello, Mike I had chemo for lung cancer last year. I did not have the drastic effects your wife is having for that duration of time. However, my first round of chemo gave me severe pains in my legs and hips (taxol causes this). In trying to medicate me for the pain, I became very nauseous and vomited for five days. The pain medication started a reaction that kept me nauseated. Perhaps your dr. can experiment with different pain relief to control the pain and the nausea. I cannot tolerate any codeine or anything like vicodine, lortabs or morphine. Demerol or mepergan fortis worked okay for me and my ensuing treatments were not as traumatic. I did have to use anti nausea medication, but my bouts of sickness lasted only about 48 to 72 hours. Hope this may help. Know what you are going thru and wish you the best. Schuyler

tomsbc's picture
tomsbc
Posts: 19
Joined: Nov 2002

I have been through radiation and 6 weeks of chemo with what was supposed to be Taxol and Carbo for inoperable NSCLC. I had an anaphylaxis reaction to the Taxol so I continued with just Carboplatin with no problems. I am now in week 6 of a second round of Chemo with Carboplatin and Gemzar. In the past two weeks (my off week) I have developed a severe pain in my left shoulder. It appears to be around the center of the radiation target. I just had a CT done and will see my Chemo Doctor on Monday. I hope to get a pain medication as the tylenol and aspirin no longer do the job, but I don't plan to stop the chemo though. After this round I may be continued on more Chemo using Iressa.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network